1. vwgolf

    vwgolf Registered User

    Feb 17, 2019
    15
    Hi. Can anyone help. My OH is 63 and was diagnosed with alzheimers 4 years ago. Over the past month he has been very down. He is anxious and a bit grumpy most days particularly in the car to the extent that once, I actually locked the door. I wrote to our GP and handed in the letter just before we went in to see him. This explained how disconnected with life he'd become - no interest or enthusiasm for anything. His short term memory is about 30 seconds. GP changed meds from citalopram 40mg to escitalopram 20mg.

    Tuesday night he went to the garage to have a cigarette - one of 30 a day. He'd rigged a light into our neighbours garden (they are kindness itself) and went on to shout about 'paying them back for the **** they give us. I got a little ruffled and tried to explain how lovely they were. He paced to the front door several times then went out, bearing in mind he hasn't been out alone for several years. I got my coat and followed in the darkness and calmly caught up with him. He didn't want to come back but I explained that I would have to walk back alone so he came back in with me. I suggested tea or coffee? He said coffee would be nice and we sat down to watch tv. In less than 5 mins he was laughing whilst my anxiety levels were sky high!

    Is this dose of escitalopram enough? What else could be upsetting him? Thankyou for reading x
     
  2. Fishgirl

    Fishgirl Registered User

    Sep 9, 2019
    101
    I don’t know anything about the meds your OH is on , maybe someone else can help with that, but I do know about the behaviour you describe, my OH went through a phase like that a few months ago and it’s terrifying so I know how you feel, he was agitated and depressed, I felt like I was treading on eggshells all the time, frightened of saying the wrong thing and there were a couple of times when he slammed out the house swearing and shouting that he was sick of me and he wasn’t coming back but he did and of course within 5 minutes he’d forgotten all about it! Now he’s changed again and gone really childlike and meek, so I think (hope) it was just frustration with the dementia and it’s passed,well I’m hoping so! Good luck xx
     
  3. Bunpoots

    Bunpoots Registered User

    Apr 1, 2016
    3,153
    Nottinghamshire
    Hopefully this was just a one-off. But if he’s just started taking the new medication and things have suddenly got worse it is possible that it’s not the right one for your OH. If the behaviour continues go back to the GP.

    it could just be a deterioration in his dementia but it’s worth considering all other possibilities.
     
  4. vwgolf

    vwgolf Registered User

    Feb 17, 2019
    15
     
  5. vwgolf

    vwgolf Registered User

    Feb 17, 2019
    15
    Thank you. Sounds similar doesn't it? Hoping OH follows and anxiety passes. Childlike will be easier! x
     
  6. vwgolf

    vwgolf Registered User

    Feb 17, 2019
    15
    Thank you. Am putting call into doctor tomorrow x


    p
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.